Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at May 18, 2021, 7:21 PM CDT for Clark County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 7:21 PM CDT (00:21 UTC)
- Expired
- May 18, 2021, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
County Clark County, AR
The radar
The Little Rock radar (KLZK), 113 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WWUS84 KLZK 190021 SPSLZK Special Weather Statement National Weather Service Little Rock AR 721 PM CDT Tue May 18 2021 ARZ053-054-190100- Hot Spring AR-Clark AR- 721 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK AND SOUTHWESTERN HOT SPRING COUNTIES UNTIL 800 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over Gum Springs in Clark County, or near Arkadelphia, moving north at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arkadelphia... Caddo Valley... Gum Springs in Clark County... Richwoods... DeGray Lake State Park... Friendship... Bismarck... Lower Lake Recreation Area... De Roche... Curtis... Midway in Hot Spring County... Hollywood... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for southwestern Arkansas. LAT...LON 3392 9306 3400 9323 3434 9328 3434 9295 TIME...MOT...LOC 0021Z 179DEG 22KT 3408 9311 $$ DTC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at May 18, 6:35 PM CDT, 46 minutes earlier.
Area forecast discussion, May 18, 6:35 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 635 PM CDT Tue May 18 2021 .AVIATION... Updated for 00Z TAFs... For lack of a better way to put it, expect rather sloppy flying conditions to prevail over the taf period. TSRA will move through central sites this evening and north during the evening and overnight, with more scattered convection elsewhere. Prevailing conditions will be mvfr to ifr (or possibly lower with any heavy precip areas/storms). Winds will largely be out of the southeast around 8-12 knots, but will be variable, erratic and gusty with any storms that hit the terminal. && .PREV DISCUSSION...(ISSUED 250 PM CDT Tue May 18 2021) SHORT TERM...Tonight Through Thursday For the most part, have seen a lull in rainfall coverage acrs much of the FA this aftn as we are in between of upper impulses. Other than sctd showers acrs mainly Ern AR, skies have been mostly cloudy with mid aftn temps in the mid 70s to the lower 80s. An upper lvl low remained centered to the west of AR this aftn, acrs the southern Rockies. The resulting SW flow aloft conts to keep an abundant stream of moisture into the region. Another area of convection was affecting parts of NE TX and SRN OK this aftn, assocd with the next impulse ejecting fm the upr low. Latest CAMS data has a good handle on this activity and expect it to affect SW AR late this aftn, eventually moving into parts of wrn and cntrl sections of the FA early this evening. Models cont to show an overall weakening trend thru the overnight hours, but plan to keep chc PoPs in the fcst for any lingering activity. Cannot rule out a few strong/svr storms, with the main concerns being gusty winds and locally heavy downpours. This next round of convection wl have the potential to drop at least another 1-2 inches of rain over already saturated grounds. Thus, wl keep the Flood Watch in place as is thru Wed night. Yet another upr lvl wave is fcst to head our way later Wed and Wed night. There are suggestions that this feature wl pass further to the S of AR, keeping the bulk of the convection out of our area. Did not make any sig changes to PoP trends durg this time once again due to contd uncertainties with smaller scale convective trends. The aforementioned upper low is fcst to finally bcm an open wave as it lifts to the NE Wed ngt and Thu. The better rain chances durg this timeframe wl trend more toward Wrn AR, as high pres aloft ovr the SE U.S. begins to build sloly to the W. This wl also allow temps to modify as the week progresses, with a taste of summer returning to the fcst. LONG TERM...Thursday Night Through Tuesday Slight chance to chance PoPs remain late Thurs through early Fri, mainly over western AR, as high pressure expands westward and continues to wrap Gulf moisture northward across the southern Plains. An additional one-tenth to one-quarter inch QPF will be possible over much of the western half of the state, possibly more over the southwesternmost counties. Several days of rainfall come to an end during the day Friday. High pressure will promote dry weather and mostly clear conditions through early next week. Temperatures will warm through the weekend, from highs in the upper 70s to the mid 80s Fri to the 80s and lower 90s early next week. Lows will remain in the lower to mid 60s. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Clark-Conway-Faulkner- Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline- Scott-Yell. && Aviation...57
Hazardous weather outlook, May 18, 5:17 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 517 PM CDT Tue May 18 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 517 PM CDT Tue May 18 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Through Tonight Showers and thunderstorms will continue through tonight, with locally heavy rainfall possible. Additional rainfall amounts of one to two inches are forecast through tonight across the far west and southwest sections of the area. Locally higher amounts will be possible...with an increased threat for flash flooding as a result across the southwest sections of the area. A few strong to briefly severe thunderstorms could be seen...mainly across far southwest sections of the area through this evening. Damaging winds and large hail will be the primary threat with the strongest storms. Otherwise...the overall threat for organized severe weather looks low at this time for the remainder of the area. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Chances for showers and thunderstorms remain in the forecast through Friday as an active weather pattern persists. While the overall threat for seeing severe weather looks to remain low...a strong storm or two could be seen. There will remain an increased threat for flash flooding for portions of western and southwest Arkansas...where total rainfall amounts of one to three inches are expected from Tuesday morning through Friday...with locally higher amounts possible. Calmer conditions will be seen by the weekend...with the threat for organized hazardous weather becoming low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57
In the hours before
Special weather statement, May 18, 5:05 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
505 PM CDT Tue May 18 2021
ARZ030-037-182245-
Scott AR-Logan AR-
505 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND CENTRAL
SCOTT COUNTIES UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Booneville... Waldron...
Cardiff... Barber...
Needmore... Winfield...
Olio... Sugar Grove...
Carolan... Grayson...
Ione... Union Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western and central Arkansas.
LAT...LON 3513 9405 3513 9382 3497 9370 3479 9404
3479 9416 3483 9424
TIME...MOT...LOC 2205Z 222DEG 36KT 3483 9409
DTCLocal storm report, May 18, 5:06 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG MENA 34.58N 94.24W
05/18/2021 POLK AR LAW ENFORCEMENT
SEVERAL TREES WERE DOWN ON COUNTY ROADS IN PORTIONS OF
MENA.
&&
EVENT NUMBER LZK2100636
57Local storm report, May 18, 6:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 1 N CADDO GAP 34.42N 93.62W
05/18/2021 MONTGOMERY AR PUBLIC
SHINGLES WERE BLOWN OFF OF A ROOF AND LIMBS WERE BLOWN
DOWN.
&&
EVENT NUMBER LZK2100637
57Special weather statement, May 18, 6:34 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
634 PM CDT Tue May 18 2021
ARZ021-022-030-038-190015-
Pope AR-Johnson AR-Logan AR-Yell AR-
634 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...SOUTH
CENTRAL JOHNSON...NORTH CENTRAL YELL AND SOUTHERN POPE COUNTIES UNTIL
715 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Nebo State Park, or 9 miles west of Russellville, moving northeast
at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Russellville... Dardanelle...
Lamar... Dover...
London... Knoxville...
Hector... Lake Dardanelle State Park...
Lake Dardanelle... Mt Nebo State Park...
Taral... Augsburg...
Piney Bay Recreation Area... Delaware...
Pleasant Valley in Pope County... Gum Log...
Caglesville... Moreland...
New Blaine... Scottsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western and central Arkansas.
LAT...LON 3547 9336 3546 9285 3517 9330 3515 9340
3511 9349
TIME...MOT...LOC 2334Z 221DEG 27KT 3525 9331
DTCSpecial weather statement, May 18, 7:07 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
707 PM CDT Tue May 18 2021
ARZ022-023-031-032-039-042>044-190100-
Pulaski AR-Pope AR-Perry AR-Van Buren AR-Saline AR-Faulkner AR-
Conway AR-Garland AR-
707 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...SOUTHWESTERN VAN
BUREN...WESTERN FAULKNER...CONWAY...EASTERN GARLAND...NORTHWESTERN
SALINE...NORTHWESTERN PULASKI AND CENTRAL POPE COUNTIES UNTIL 800 PM
CDT...
At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broomfield to 6 miles northwest of Happy
Bend to Perry to near Williams Junction to 8 miles east of Hot
Springs Village to 6 miles east of Hot Springs. Movement was east at
35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Little Rock... Conway...
Hot Springs... Maumelle...
Hot Springs Village... Morrilton...
Perryville... Atkins...
Mayflower... Dover...
Oppelo... Hector...
Menifee... Perry...
Adona... Houston...
Bethlehem... Sequoya Park...
Hill Creek... Little Italy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Arkansas.
LAT...LON 3535 9252 3514 9245 3484 9240 3461 9266
3452 9289 3443 9299 3454 9316 3483 9288
3514 9296 3517 9291 3517 9297 3533 9303
3545 9330 3547 9330 3547 9323 3551 9322
3567 9288
TIME...MOT...LOC 0007Z 265DEG 30KT 3549 9313 3535 9292 3505 9281 3485
9278 3468 9280 3449 9294
DTCSpecial weather statement, May 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Little Rock AR 721 PM CDT Tue May 18 2021 ARZ053-054-190100- Hot Spring AR-Clark AR- 721 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK AND SOUTHWESTERN HOT SPRING COUNTIES UNTIL 800 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over Gum Springs in Clark County, or near Arkadelphia, moving north at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arkadelphia... Caddo Valley... Gum Springs in Clark County... Richwoods... DeGray Lake State Park... Friendship... Bismarck... Lower Lake Recreation Area... De Roche... Curtis... Midway in Hot Spring County... Hollywood... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for southwestern Arkansas. LAT...LON 3392 9306 3400 9323 3434 9328 3434 9295 TIME...MOT...LOC 0021Z 179DEG 22KT 3408 9311 DTC
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:07 PM CDT | Special Weather Statement | LZK | Conway, Pope, Saline | 53 min |
| May 18, 7:33 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry | 16 min |
| May 18, 8:04 PM CDT | Special Weather Statement | LZK | Pulaski | 41 min |
| May 18, 8:08 PM CDT | Special Weather Statement | LZK | Faulkner | 37 min |
| May 18, 8:22 PM CDT | Special Weather Statement | LZK | Faulkner | 38 min |
| May 18, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 20 min |
| May 18, 8:42 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry | 4 hr |
| May 18, 8:50 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski, Van Buren | 5 hr |
| May 18, 8:54 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 13 hr |
| May 18, 8:56 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Pulaski, Saline | 5 hr |
| May 18, 9:25 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita | 3 hr |
| May 18, 10:00 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, Van Buren, White | 3 hr |
| May 18, 10:34 PM CDT | Flash Flood Warning | LZK | Calhoun, Dallas, Grant, Ouachita | 4 hr |
| May 18, 10:51 PM CDT | Flash Flood Warning | LZK | Grant, Pulaski, Saline | 118 min |
| May 19, 10:18 AM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 35 hr |
| May 19, 11:28 AM CDT | Flash Flood Watch | LZK | Clark, Cleburne, Conway, Dallas, Faulkner, Garland and 9 more | 32 hr |
| May 19, 4:43 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Grant | 3 hr |
| May 19, 5:34 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Perry, Pulaski, Saline | 2 hr |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.